B12 vits

Hi I'm new here and would like some pointers to help my problem of numb and tingling lower limb

I had thyroid removed and am on levothyroixine . My blood test showed my B12. To be 411. I was advised on forum to take B12 sublingual methycobalamin 5000 mcg per day.I think I may need to leave them under my tongue (have been swallowing after short while)

I experienced numb and tingling legs before thyroid removed for cancer but lately it's become a constants problem especially when I sit and at night waking me.If I'm sleeping, that is!

Worried it might get worse so would be grateful for any thoughts Thank you in advance

4 Replies

oldestnewest
  • At 411 your B12 may or may not have been a problem - most people will be fine at that level but a good number might not. A full evaluation of B12 needs to be based on symptoms but with a significant overlap between thyroid and B12 symptoms that can be difficult ... and GPs tend to be unaware of B12 beyond macrocytosis (enlarged deformed red blood cells) which makes it even more difficult.

    Unfortunately having supplemented will mean that further serum B12 tests are going to be skewed. Please refer to the pinned posts - particulary this one

    healthunlocked.com/pasoc/po...

    Have you tried stopping the sublinguals for a while to see what that does?

    Is there anything else in the sublinguals eg B6?

    Do you know what your folate levels are like?

  • Hi gambit62. Thanks for getting back. I note that B6 is in Bcomplex in am taking 25mg. Could that be a problem? So stopping that might be something to try. The B12 I take has only B12 listed it's Solgar brand.

    BLue Horizen bloods in July. Folate 10.81. (10.4-42.4) which I know is low . Am supplymenting Solgar gentle iron 20mg with vit C 1000mg.

    Is your advice to stop the B 12 and the B complex in the first place to see if that stops the numbness? Sorry to be a pain

    Thanks in advance X

  • 25mg a day of B6 shouldn't be a problem.

    You could do with having higher folate levels.

    I am concerned about the iron supplementation if that wasn't at the suggestion of your doctor - if the blood results showed signs of an iron based anaemia then you need to make sure your GP is aware of it. If not recommended by your GP then I would stop that and consult them first.

    The tingling could be related to thyroid so please don't assume it is just B12.

    I'm not a medic and I think the best advice I can give you right now is to go back to your GP and talk about the symptoms that you are having. if you have a GP that is dismissive the see if another one is available who will listen. I don't want to alarm you but there is a lot going on - including the cancer - and several things that could be causing the problems you mention.

  • I agree. Talk to your GP about neuro symptoms. And try and stop the supps for a week or two to see if that help won't do any harm as well.

You may also like...